DRUG REACTIONS AND INTERACTIONS
First reports of adverse drug reactions
Ó Springer International Publishing AG 2017
Table 1 contains an overview of ﬁrst published case reports
of adverse drug reactions identiﬁed in the international lit-
erature in recent weeks by Adis Insight. As part of its drug
alerting service, Adis Insight provides summaries of recent
adverse drug reactions sourced from journals, scientiﬁc
meetings, media releases, regulatory agency websites, and
bulletins from the National Centres that participate in the
WHO International Drug Monitoring Programme.
Table 1 First published reports of adverse drug reactions recently identiﬁed by Reactions Weekly
Drug and adverse reaction References
Clozapine: DRESS syndrome (serious) Hassine H, Ouali U, Ouertani A, et al. Clozapine-induced DRESS syndrome with
multiple and rare organ involvement. Asian J Psychiatr. 2017;28:146–7. doi:10.
Dantrolene: slurred speech Low SA, Robbins W, Tawﬁk VL. Complex management of a patient with refractory
primary erythromelalgia lacking a SCN9A mutation. J Pain Res. 2017;10:973–7.
Nivolumab: cryoglobulinaemia (serious) Pellegrino B, Musolino A, Tiseo M. Anti-PD-1-related cryoglobulinemia during
treatment with nivolumab in NSCLC patient. Ann Oncol. 2017;28(6):1405–6.
Phenobarbital: vasculitis (serious) Fathallah N, Ladhari C, Slim R, et al. Vasculitis induced by phenobarbital with cross-
reactivity to carbamazepine. Therapie. 2017;72(3):387–9. doi:10.1016/j.therap.
Polylactic acid: late-onset methicillin-resistant
Staphylococcus aureus infection (serious)
Choi M, Cheon JS, Choi WY, et al. Late-onset methicillin-resistant staphylococcus
aureus infection after facial poly-L-lactic acid injection. Arch Plast Surg.
Qingdai compound: ischaemic bowel disease and
stenosis of the sigmoid colon (serious)
Zhang Z-M, Lin X-C, Ma L, et al. Ischemic or toxic injury: a challenging diagnosis
and treatment of drug-induced stenosis of the sigmoid colon. World J
Gastroenterol. 2017;23(21):3934–44. doi:10.3748/wjg.v23.i21.3934
Ticagrelor: Sweet’s syndrome (serious) Ikram S, Veerappan Kandasamy V. Ticagrelor-induced Sweet syndrome: an unusual
dermatologic complication after percutaneous coronary intervention. Cardiovasc
Interv Ther. 2017;32(3):244–6. doi:10.1007/s12928-016-0398-9
An event is serious (US FDA MedWatch deﬁnition) when the patient outcome is death, life threatening, hospitalization, disability, congenital
anomaly or requires intervention to prevent permanent impairment or damage
DRESS drug reaction with eosinophilia and systemic symptoms
Drugs Ther Perspect (2017) 33:429